MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-23
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that after stent implantation, the guide wire was noted to be jailed by the stent.The entrapment of the guide wire was likely due to guide wire placement during the procedure, resulting in the reported difficulty during removal.Additionally, it was reported that when attempting to remove a separated guide wire with a snare, interaction with the stent resulted in the stent being removed with the wire (device damaged by another device).There is no indication of a product quality issue with respect to manufacture, design, or labeling.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery into the diagonal.The.014 whisper guide wire was placed followed by the deployment of the 4.0x23mm xience skypoint stent.When attempting to remove the guide wire it was noted to be jailed by the stent.When snaring out the guide wire the stent was came along with it.Therefore, a new unspecified stent was used to complete the procedure.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20020233
Report Number2024168-2024-09797
Device Sequence Number15322499
Product Code NIQ
UDI-Device Identifier08717648233494
UDI-Public(01)08717648233494(17)240920(10)2092641
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model Number1804400-23
Device Catalogue Number1804400-23
Device Lot Number2092641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 WHISPER GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale